Alert archive / California / Red Flag Warnings in 2018
Red Flag Warning 11, NWS Eureka, CA
NWS Eureka, CA issued this red flag warning at Nov 7, 2018, 4:06 AM PST. It took effect at Nov 7, 2018, 10:00 PM PST. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 7, 2018, 4:06 AM PST (12:06 UTC)
- In effect from
- Nov 7, 2018, 10:00 PM PST
- Expired
- Nov 8, 2018, 10:00 PM PST
- In force
- 24 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
182 WWUS86 KEKA 071206 RFWEKA Urgent - Fire Weather Message National Weather Service Eureka CA 406 AM PST Wed Nov 7 2018 ...GUSTY EAST TO NORTHEAST WINDS AND LOW HUMIDITY WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS LATER TONIGHT THROUGH THURSDAY... .A surge of drier air will push into northwest California from the northeast tonight. Gusty east-northeasterly winds will develop late tonight and last into Thursday evening, particularly at high elevations and along exposed ridges, but also affecting a few valleys during the afternoon hours. Humidity will be very low, with poor overnight recoveries outside of valley floors. The most dangerous conditions are expected to exist in areas that are dominated by finer fuels, as these fuels will dry very quickly in these conditions. Winds will ease Thursday night into Friday morning, but humidity will remain unusually low. CAZ277-072015- /O.NEW.KEKA.FW.W.0011.181108T0600Z-181109T0600Z/ W Mendocino NF/E Mendocino Unit- 406 AM PST Wed Nov 7 2018 ...RED FLAG WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 PM PST THURSDAY... The National Weather Service in Eureka has issued a Red Flag Warning, which is in effect from 10 PM this evening to 10 PM PST Thursday. * AFFECTED AREA...Fire weather zone 277. * WIND...15 to 25 mph with local gusts to 30 to 40 mph on exposed ridgelines. * HUMIDITY...Afternoon minimums: 5 to 15 percent. Overnight recoveries of only 15 to 25 percent across upper slopes and ridges, with 50 to 70 percent recoveries along valley bottoms. * IMPACTS...Any fires that develop will likely spread rapidly, especially in areas with a high percentage of fine fuels. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/eureka
6 follow-up statements
145 WWUS86 KEKA 072017 RFWEKA Urgent - Fire Weather Message National Weather Service Eureka CA 1217 PM PST Wed Nov 7 2018 ...GUSTY EAST TO NORTHEAST WINDS AND LOW HUMIDITY WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS LATER TONIGHT THROUGH THURSDAY... .A surge of drier air will push into northwest California from the northeast tonight. Gusty east to northeasterly winds will develop late tonight and last into Thursday evening, particularly at high elevations and along exposed ridges, but also affecting a few valleys during the afternoon hours. Humidity will be very low, with poor overnight recoveries outside of valley floors. The most dangerous conditions are expected to exist in areas that are dominated by finer fuels, as these fuels will dry very quickly in these conditions. Winds will ease Thursday night into Friday morning, but humidity will remain unusually low. CAZ277-080430- /O.CON.KEKA.FW.W.0011.181108T0600Z-181109T0600Z/ W Mendocino NF/E Mendocino Unit- 1217 PM PST Wed Nov 7 2018 ...RED FLAG WARNING REMAINS IN EFFECT FOR LOW RH AND GUSTY WINDS ABOVE 1500 FT FROM 10 PM THIS EVENING TO 10 PM PST THURSDAY... * AFFECTED AREA...Fire weather zone 277 above 1500 ft. * WIND...East to northeast winds around 15 to 25 mph with local gusts to 30 to 40 mph on exposed ridgelines. * HUMIDITY...Afternoon minimums: 5 to 15 percent. Overnight recoveries of only 15 to 25 percent across upper slopes and ridges, with 50 to 70 percent recoveries along valley bottoms. * IMPACTS...Any fires that develop will likely spread rapidly, especially in areas with a high percentage of fine fuels. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/eureka
071 WWUS86 KEKA 080025 RFWEKA Urgent - Fire Weather Message National Weather Service Eureka CA 425 PM PST Wed Nov 7 2018 ...GUSTY EAST TO NORTHEAST WINDS AND LOW HUMIDITY WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS LATER TONIGHT THROUGH THURSDAY... .A surge of drier air will spread across northwest California tonight. Gusty east to northeasterly winds will develop late tonight and last into Thursday evening, particularly at high elevations and along exposed ridges, but also affecting a few valleys during the afternoon hours. Humidity will be very low, with poor overnight recoveries outside of valley floors. The most dangerous conditions are expected to exist in areas that are dominated by finer fuels, as these fuels will dry very quickly in these conditions. Winds will ease Thursday night into Friday morning, but humidity will remain unusually low. CAZ212-080830- /O.EXA.KEKA.FW.W.0011.181108T0600Z-181109T0600Z/ Van Duzen/Mad River- 425 PM PST Wed Nov 7 2018 ...RED FLAG WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 PM PST THURSDAY... The National Weather Service in Eureka has issued a Red Flag Warning, which is in effect from 10 PM this evening to 10 PM PST Thursday. * AFFECTED AREA...Fire weather zone 212. * WIND...East to northeast winds around 15 to 25 mph with local gusts from 30 to 40 mph on exposed ridgelines. * HUMIDITY...Afternoon minimums: 5 to 15 percent. Overnight recoveries of only 15 to 25 percent across upper slopes and ridges, with 50 to 70 percent recoveries along valley bottoms. * IMPACTS...Any fires that develop will likely spread rapidly, especially in areas with a high percentage of fine fuels. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ CAZ277-080830- /O.CON.KEKA.FW.W.0011.181108T0600Z-181109T0600Z/ W Mendocino NF/E Mendocino Unit- 425 PM PST Wed Nov 7 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 PM PST THURSDAY... * AFFECTED AREA...Fire weather zone 277. * WIND...East to northeast winds around 15 to 25 mph with local gusts from 30 to 40 mph on exposed ridgelines. * HUMIDITY...Afternoon minimums: 5 to 15 percent. Overnight recoveries of only 15 to 25 percent across upper slopes and ridges, with 50 to 70 percent recoveries along valley bottoms. * IMPACTS...Any fires that develop will likely spread rapidly, especially in areas with a high percentage of fine fuels. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/eureka
273 WWUS86 KEKA 080447 RFWEKA Urgent - Fire Weather Message National Weather Service Eureka CA 847 PM PST Wed Nov 7 2018 ...GUSTY EAST TO NORTHEAST WINDS AND LOW HUMIDITY WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS LATER TONIGHT THROUGH THURSDAY... .A surge of drier air will spread across northwest California tonight. Gusty east to northeasterly winds will develop late tonight and last into Thursday evening, particularly at high elevations and along exposed ridges, but also affecting a few valleys during the afternoon hours. Humidity will be very low, with poor overnight recoveries outside of valley floors. The most dangerous conditions are expected to exist in areas that are dominated by finer fuels, as these fuels will dry very quickly in these conditions. Winds will ease Thursday night into Friday morning, but humidity will remain unusually low. CAZ212-277-081300- /O.CON.KEKA.FW.W.0011.181108T0600Z-181109T0600Z/ Van Duzen/Mad River-W Mendocino NF/E Mendocino Unit- 847 PM PST Wed Nov 7 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PST THURSDAY... * AFFECTED AREA...Fire weather zone 212 and 277. * WIND...East to northeast winds around 15 to 25 mph with local gusts from 30 to 40 mph on exposed ridgelines. * HUMIDITY...Afternoon minimums: 5 to 15 percent. Overnight recoveries of only 15 to 25 percent across upper slopes and ridges, with 50 to 70 percent recoveries along valley bottoms. * IMPACTS...Any fires that develop will likely spread rapidly, especially in areas with a high percentage of fine fuels. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/eureka
054 WWUS86 KEKA 081131 RFWEKA Urgent - Fire Weather Message National Weather Service Eureka CA 331 AM PST Thu Nov 8 2018 ...GUSTY EAST TO NORTHEAST WINDS AND LOW HUMIDITY WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS THIS MORNING AND THIS AFTERNOON... .A classic offshore flow event has set up across northwest CA promoting gusty east to northeasterly winds mainly over upper slopes and ridges above 1500 ft in elevation. Also present is an extremely dry layer over the region allowing relative humidity values to fall to near 10% during the daytime along with very poor recovery at night. Winds will ease Thursday night into Friday morning, but humidity will remain unusually low. CAZ212-277-082330- /O.CON.KEKA.FW.W.0011.000000T0000Z-181109T0600Z/ Van Duzen/Mad River-W Mendocino NF/E Mendocino Unit- 331 AM PST Thu Nov 8 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING FOR ELEVATIONS ABOVE 1500 FT FOR GUSTY EAST WINDS AND CRITICALLY LOW RH... * AFFECTED AREA...Fire weather zone 212 and Fire weather zone 277 For upper slopes and ridges above 1500 FT. * WIND...East to northeast winds around 15 to 25 mph with locally higher gusts from 30 to 40 mph. * HUMIDITY...Afternoon minimums: 5 to 15 percent. Overnight recoveries of only 15 to 25 percent across upper slopes and ridges, with 50 to 70 percent recoveries along valley bottoms. * IMPACTS...Any fires that develop will likely spread rapidly, especially in areas with a high percentage of fine fuels. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ TONKIN
400 WWUS86 KEKA 082232 RFWEKA Urgent - Fire Weather Message National Weather Service Eureka CA 232 PM PST Thu Nov 8 2018 ...GUSTY EAST TO NORTHEAST WINDS AND LOW HUMIDITY WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS THROUGH THIS EVENING... .A classic offshore flow event has set up across northwest California promoting gusty east to northeasterly winds mainly over upper slopes and ridges above 1500 ft in elevation. Also present is an extremely dry layer over the region allowing relative humidity values to fall to near 10 percent during the daytime along with very poor recovery at night. Winds will ease tonight into Friday morning, but humidity will remain unusually low. CAZ212-277-090600- /O.CON.KEKA.FW.W.0011.000000T0000Z-181109T0600Z/ Van Duzen/Mad River-W Mendocino NF/E Mendocino Unit- 232 PM PST Thu Nov 8 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM THIS EVENING... * AFFECTED AREA...Fire weather zones 212 and 277 for upper slopes and ridges above 1500 feet. * WIND...East to northeast winds around 15 mph with locally higher gusts to 30 mph this evening. * HUMIDITY...Afternoon minimums: 5 to 15 percent. Overnight recoveries of only 15 to 25 percent across upper slopes and ridges, with 50 to 70 percent recoveries along valley bottoms. * IMPACTS...Any fires that develop will likely spread rapidly, especially in areas with a high percentage of fine fuels. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. $$ http://weather.gov/eureka
503 WWUS86 KEKA 090551 RFWEKA Urgent - Fire Weather Message National Weather Service Eureka CA 951 PM PST Thu Nov 8 2018 CAZ212-277-090700- /O.EXP.KEKA.FW.W.0011.000000T0000Z-181109T0600Z/ Van Duzen/Mad River-W Mendocino NF/E Mendocino Unit- 951 PM PST Thu Nov 8 2018 ...RED FLAG WARNING WILL EXPIRE AT 10 PM PST THIS EVENING... Very low RH continues on the ridges, however most of the stronger winds have diminished. $$ http://weather.gov/eureka
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this red flag warning went out at Nov 6, 10:49 PM PST, 5 hours 17 minutes earlier.
Area forecast discussion, Nov 6, 10:49 PM PST, 5 hours 17 minutes before
AREA FORECAST DISCUSSION...CORRECTED
National Weather Service Eureka CA
1049 PM PST Tue Nov 6 2018
.SYNOPSIS...Dry conditions and near seasonable temperatures are
expected across northwestern California through the work week as
high pressure controls the area. Otherwise, low temperatures are
expected to drop below freezing in some areas tonight.
&&
.UPDATE...Temperatures were dropping more quickly in some areas
along the Mendocino coast and in the Mattole Valley. So have
expanded the frost advisory to these areas. Also removed fog from
the forecast in some areas where the dry easterly winds are
expected to keep fog out. Otherwise the forecast looks on track
for tonight. MKK
&&
.PREV DISCUSSION... /issued 301 PM PST Tue Nov 6 2018/
DISCUSSION...High pressure will continue to build across over the
eastern Pacific, which will lead to dry conditions and near
seasonable daytime temperatures across the area. The main concern
for the short-term is low temperatures across portions of the
interior and low RH values for fire weather concerns over the
interior. Low temperatures were quite chilly last night, so have
bumped temperatures down for tonight in these areas. As a result,
more areas were added to the existing Frost Advisory that was
already in place for tonight. Additionally, have upgraded some spots
to a Freeze Warning for portions of zone 110, including Willits, Dos
Rios, and Potter Valley. Temperatures are expected to drop below
30 degrees in these areas. Areas of more sheltered valleys in
Trinity and northeastern Mendocino will also see freezing
temperatures tonight, but these zones have already had the growing
season end.
A mid-level trough is forecast to pass north and east of the area,
which will bring an additional push of dry air as the disturbance
passes Wednesday night into Thursday morning. Temperatures may
end up being warmer, with the passing disturbance and flow
becoming more offshore beginning Wednesday. Some gusty northeast
winds are possible over portions of Mendocino and Lake counties
Wednesday night through late on Thursday. High temperatures may
increase to the mid to upper 60s at the coast by the end of the
week with the offshore flow, but confidence is low at this time.
Temperatures are forecast to be in the upper 60s to upper 70s
across the interior and the upper 50s to mid 60s at the coast
through the rest of the week. Otherwise, no rain is expected over
the next seven days.
AVIATION...Lackluster weather prevailed today, except for minor
pockets of patchy morning fog over a few river valleys. Breezy to
gusty coastal winds again developed today, otherwise there were
no significant aviation concerns as VFR conditions prevailed under
mostly clear skies. Model Guidance indicating benign weather to
continue as dry and light winds resume overnight then pickup on
Wednesday afternoon across the region. Local MIFG/Few002 can be
expected along the river valleys as well as over a few local
coastal spots in the morning. /TA
MARINE...Gusty N winds will continue over the coastal waters, but
gradually pivot farther offshore and N. Higher gusts will continue
downwind from points and capes. Have extended the end times to the
existing Small Craft Advisory for the outer waters, otherwise
headlines remain unchanged. The oncoming shift may need to extend
the advisory for the S inner waters a bit longer for the evening
update. NW swell will continue to gradually decay through the end of
the week. /SEC
FIRE WEATHER...Very dry conditions are forecast to continue for
the foreseeable future, with no rain anticipated over the next seven
days. Diurnal northerly breezes are expected to continue through
tomorrow, with winds then forecast to become more offshore late
tomorrow. This will aid in more dry air pushing into the area. Zone
277 is still the greatest concern going forward, with minimum RH
values expected to only be around 10% late Thursday. Some gusty
northeast winds are expected over this zone, but not sure if the
winds will be strong enough to justify any fire weather watch or red
flag warning at this time. We will continue to maintain headlines in
the FWF product. Additionally, fuel moisture is running well below
normal for this time of year, but is not at the critical levels of
August or September.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Frost Advisory until 9 AM PST Wednesday for CAZ102>106-109-110-
112-113.
Freeze Warning until 9 AM PST Wednesday for CAZ110.
NORTHWEST CALIFORNIA COASTAL WATERS...Frost Advisory until 9 AM PST Wednesday for PZZ410.
Small Craft Advisory until 6 AM PST Friday for PZZ470.
Small Craft Advisory until midnight PST Thursday night for
PZZ475.
Small Craft Advisory until 6 AM PST Wednesday for PZZ450.
&&
Visit us at http://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka
For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.pngHazardous weather outlook, Nov 6, 9:29 PM PST, 6 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 929 PM PST Tue Nov 6 2018 CAZ102>106-109-112-113-080530- Del Norte Interior-Northern Humboldt Coast-Southwestern Humboldt- Northern Humboldt Interior-Southern Humboldt Interior- Mendocino Coast-Southwestern Mendocino Interior- Southeastern Mendocino Interior- 929 PM PST Tue Nov 6 2018 ...FROST ADVISORY IN EFFECT UNTIL 9 AM PST WEDNESDAY... This hazardous weather outlook is for northwest California. .DAY ONE...Tonight. A Frost Advisory is currently in effect for tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A Frost Advisory is currently in effect through Wednesday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ101-107-108-111-080530- Coastal Del Norte-Northern Trinity-Southern Trinity- Northeastern Mendocino Interior- 929 PM PST Tue Nov 6 2018 This hazardous weather outlook is for northwest California. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ110-080530- Northwestern Mendocino Interior- 929 PM PST Tue Nov 6 2018 ...FREEZE WARNING IN EFFECT UNTIL 9 AM PST WEDNESDAY... This hazardous weather outlook is for northwest California. .DAY ONE...Tonight. A Freeze Warning is in effect for tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A Freeze Warning is in effect through Wednesday monring. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 7, 3:53 AM PST | Frost Advisory | EKA | Del Norte, Humboldt, Mendocino | 29 hr |
| Nov 7, 3:53 AM PST | Freeze Warning | EKA | Humboldt, Mendocino | 29 hr |
Nearby
Red Flag Warnings in California, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.